Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 106, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2004, 6:18 AM CDT for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 6:18 AM CDT (11:18 UTC)
- Expired
- Aug 19, 2004, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 191122 FFWFTW TXC439-191400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 618 AM CDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 AM CDT * AT 618 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM OVER TARRANT COUNTY...FROM NEAR BENBROOK...NORTH NORTHEAST TO NEAR WATAUGA. THE RAIN WAS MOVING TO THE NORTH NORTHEAST AT 20 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... FORT WORTH AROUND 625 AM CDT RICHLAND HILLS...HALTOM CITY AROUND 640 AM CDT NORTH RICHLAND HILLS AROUND 645 AM CDT HURST...WATAUGA AROUND 650 AM CDT COLLEYVILLE AROUND 700 AM CDT SOUTHLAKE AROUND 710 AM CDT OTHER LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD...BLUE MOUND...DALWORTHINGTON GARDENS...EULESS...EVERMAN...FOREST HILL... GRAPEVINE...HASLET...KELLER...KENNEDALE AND PANTEGO RAINFALL AMOUNTS NEAR TWO INCHES HAVE FALLEN SINCE 400 AM IN THE AREA...AND ADDITIONAL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3258 9749 3257 9713 3298 9705 3297 9740 $$
3 follow-up statements
000
WGUS74 KFWD 191214
FFSFTW
TXC121-439-191400-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT THU AUG 19 2004
...A FLASH FLOOD WARNING CONTINUES FOR DENTON AND TARRANT COUNTIES
UNTIL 900 AM CDT...
THE HEAVIEST RAINS ARE MOVING SLOWLY OUT OF TARRANT AND DENTON
COUNTIES...BUT MODERATE RAINS CAN BE EXPECTED THROUGH AT LEAST 800
AM. RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES ARE COMMON OVER
THE TWO COUNTIES...WITH ISOLATED AMOUNTS ESTIMATED NEAR FOUR INCHES.
THE NATIONAL WEATHER SERVICE OFFICE IN NORTH FORT WORTH HAS RECEIVED
3.23 INCHES OF RAIN SINCE 400 AM. REPORTS OF CARS FLOODED ON ROADS
IN TARRANT COUNTY HAVE BEEN RECEIVED FROM OFFICIALS AND THE PUBLIC.
CONDITIONS WILL IMPROVE BY MID MORNING AS RAINS DIMINISH AND FLOOD
WATERS RECEDE.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3257 9753 3258 9705 3300 9704 3302 9686
3341 9684 3341 9735 3299 9737 3298 9752
$$000
WGUS74 KFWD 191325
FFSFTW
TXC121-439-191400-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
823 AM CDT THU AUG 19 2004
...A FLASH FLOOD WARNING CONTINUES FOR DENTON AND TARRANT COUNTIES
UNTIL 900 AM CDT...
AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF MODERATE RAIN OVER EASTERN DENTON COUNTY...AND OVER MUCH OF
TARRANT COUNTY. MOVEMENT OF THE RAIN WAS NORTHEAST AT 20 MPH. WHILE
THE INTENSITY OF THE RAINFALL HAS DECREASED OVER THE PAST 30
MINUTES...FLOODING OF LOW-LYING AREAS...INTERSECTIONS...AND CREEKS
IS STILL POSSIBLE.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3341 9686 3302 9686 3300 9703 3258 9706
3258 9746 3288 9747 3342 9717
$$000
WGUS74 KFWD 191407
FFSFTW
TXC121-439-191430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 AM CDT THU AUG 19 2004
...THE FLASH FLOOD WARNING FOR DENTON AND TARRANT COUNTIES EXPIRED
AT 900 AM CDT...
AT 905 AM CDT...WEATHER SERVICE DOPPLER RADAR SHOWED AREAS OF LIGHT
TO MODERATE RAIN ACROSS SOUTHEASTERN DENTON...AND MUCH OF TARRANT
COUNTY. MOVEMENT OF THE RAIN WAS NORTHEAST AT 20 MPH.
ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...CONTINUED PONDING OF
WATER IN LOW-LYING AREAS IS LIKELY THROUGH THE MORNING. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST
POLICE BARRICADES.
LAT...LON 3341 9686 3301 9686 3300 9705 3259 9706
3258 9752 3342 9735
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:45 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 19, 4:45 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CDT THU AUG 19 2004 .UPDATE... COMPLICATED PATTERN WITH NUMEROUS LITTLE UPPER DISTURBANCES MOVING THROUGH THE AREA. SOME INDICATIONS IN WATER VAPOR THAT SUBTROPICAL JET MAY BE SLIDING ACROSS MEXICO INTO TEXAS LATER TONIGHT PROVIDING MORE POSSIBLE LIFT INTO THE MIX. AT THIS TIME I AM FOCUSING ON THE SHORT TERM SO...I AM INCREASING POPS THIS AFTERNOON OVER THE EASTERN HALF TO CATEGORICAL WITH LIKELY IN THE WEST DUE TO EXTENT OF CONVECTION AND POSSIBILITY OF NEW CONVECTION OUT WEST AS WARMING OCCURS AND NEW VORT LOBE MOVES INTO THAT AREA...BUT MOST EXTENSIVE POPS REMAIN IN THE EAST. LOW 80S FOR HIGH LOOKS REASONABLE IN AREAS RECEIVING LOTS OF RAIN WITH UPPER 80S AND POSSIBLY NEAR 90 FAR SOUTH. 84 .DISCUSSION... 445 AM CDT AREAS OF PRECIP CONTINUE PUSHING EASTWARD ACROSS CWA. RAINFALL TOTALS OVERNIGHT EXCEEDED 2 INCHES IN SOME LOCATIONS...FROM EASTLAND COUNTY SOUTHEASTWARD. BETWEEN GOLDTHWAITE AND HAMILTON...ISOLATED SPOTS MAY HAVE SEEN IN EXCESS OF 4 INCHES. PW VALUES CONTINUE TO INCREASE. HEAVY RAIN WILL BE POSSIBLE TODAY. WITH A SLOW-MOVING UPPER SYSTEM...SOME TRAINING IS ALSO POSSIBLE. HAVE MENTIONED HEAVY RAIN IN ZFP...BUT HAVE CHOSEN NOT ISSUE FFA. WITH RECENT DRY SPELL...GROUND SHOULD BE ABLE TO HANDLE A GOOD BIT OF RAIN. FFG VALUES REMAIN HIGH. ISOLATED STORM TOTALS OF 2-4 INCHES POSSIBLE THROUGH TONIGHT. SPC HAS SLIGHT RISK SW ZONES...WHERE DECENT SHEAR AND HIGH PW MAY BE REALIZED WITH ADEQUATE SUNSHINE. NOT CONVINCED SUFFICIENT CLEARING WILL OCCUR...BEST CHANCE FOR SVR SHOULD BE SW OF CWA...SJT CWA... NEAR CENTER OF SLIGHT RISK AREA. TSRA/SHRA CHANCES TO CONTINUE THROUGH FRIDAY AS FRONT NEARS. CONSIDERABLE MODEL DISAGREEMENT CONTINUES ABOUT FROPA. HAVE CHOSEN TO BRING FRONT THROUGH AS TROUGH AXIS SLIDES EAST FRIDAY NIGHT. WIND GRIDS NOT QUITE AS VIGOROUS AS GFS SERIES...BUT BRING FRONT FURTHER SOUTH THAN LATEST ETA. SLIGHT CHANCES CONTINUE INTO EARLY NEXT WEEK WITH DISTURBED FLOW. GFS HAS DONE A 180...NO MORE DEEP TROUGH OVER WESTERN STATES. RIDGE TO FINGER INTO TEXAS...CANADIAN AND ECMWF EVEN MORE CONVINCED. HAVE HELD OFF ON RAISING TEMPS...BUT REMOVED POPS AFTER MONDAY. WILL CONTINUE TO ASSESS AS MODELS COME INTO BETTER AGREEMENT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 72 88 71 / 80 40 40 30 WACO, TX 89 74 92 72 / 70 30 40 30 PARIS, TX 85 71 87 68 / 60 50 40 30 DENTON, TX 84 70 85 68 / 80 50 40 30 MCKINNEY, TX 84 70 85 68 / 80 50 40 30 DALLAS, TX 85 73 88 72 / 80 40 40 30 TERRELL, TX 85 72 88 70 / 60 40 40 30 CORSICANA, TX 88 74 91 72 / 60 30 40 30 TEMPLE, TX 89 74 92 72 / 70 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 19, 4:10 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 410 AM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS CAN BE EXPECTED OVER ALL OF NORTH TEXAS TODAY. THE STORMS WILL BE WIDESPREAD OVER THE WESTERN HALF OF NORTH TEXAS THIS MORNING...AND OVER THE EASTERN HALF THIS AFTERNOON. NO ORGANIZED SEVERE WEATHER IS EXPECTED. WHILE RAINFALL AMOUNTS WILL GENERALLY BE ONE INCH OR LESS...SOME ISOLATED AMOUNTS BETWEEN TWO AND FOUR INCHES ARE POSSIBLE THROUGH TONIGHT. THIS MAY RESULT IN ISOLATED EXCESSIVE RUNOFF...AND MINOR FLOODING...IN LOW LYING AND FLOOD PRONE AREAS...ESPECIALLY IN URBAN SETTINGS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY...WITH A SLIGHT CHANCE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:53 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:41 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:03 PM CDT | Tornado Warning | FWD | Freestone | 42 min |
| Aug 19, 4:45 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 2 hr |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 5:43 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | Mills | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.